Alert archive / Iowa / Tornado Warnings in 2024
Tornado Warning 56, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jul 15, 2024, 4:51 PM CDT for Benton County, Buchanan County, Linn County, Iowa. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2024, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 15, 2024, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 1.0 in
Counties Benton County, IA, Buchanan County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 121 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 5:30 PM CDT | TSTM WND GST 56 | 1 E Brandon, IA | RWIS. |
| Jul 15, 5:35 PM CDT | TSTM WND GST 56 | 1 E Brandon, IA | Mesonet station RURI4 Urbana. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 3:18 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1844 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
735
WFUS53 KDVN 152151
TORDVN
IAC011-019-113-152230-
/O.NEW.KDVN.TO.W.0056.240715T2151Z-240715T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
451 PM CDT Mon Jul 15 2024
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Southern Buchanan County in northeastern Iowa...
Northeastern Benton County in east central Iowa...
Northwestern Linn County in east central Iowa...
* Until 530 PM CDT.
* At 451 PM CDT, tornado producing storms were located along a line
extending from near Lime Creek County Park to near Benton County
Fairgrounds, moving east at 35 mph.
HAZARD...Damaging tornado and quarter size hail.
SOURCE...Public confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These tornadic storms will be near...
Urbana, Shellsburg, Rowley, Cheney, Spencers Grove, Benton City
Park, Hoefle-Dulin Park, and Wildcat Bluff Park around 455 PM CDT.
Center Point, Palo, Walker, Quasqueton, and Pleasant Creek State
Recreation Area around 500 PM CDT.
Robins, Troy Mills, Toddville, and Lafayette around 510 PM CDT.
Other locations in the path of these tornadic storms include
Alburnett and Monti.
This includes Interstate 380 between mile markers 29 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4245 9160 4230 9160 4230 9159 4209 9158
4206 9210 4237 9203
TIME...MOT...LOC 2151Z 258DEG 30KT 4237 9197 4209 9200
TORNADO...OBSERVED
MAX HAIL SIZE...1.00 IN
$$
Uttech2 follow-up statements
668
WWUS53 KDVN 152200
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
500 PM CDT Mon Jul 15 2024
IAC011-019-113-152230-
/O.CON.KDVN.TO.W.0056.000000T0000Z-240715T2230Z/
Buchanan IA-Benton IA-Linn IA-
500 PM CDT Mon Jul 15 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
SOUTHEASTERN BUCHANAN...NORTHEASTERN BENTON AND NORTHWESTERN LINN
COUNTIES...
At 500 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from near Spencers Grove to near Shellsburg, moving
east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Center Point, Palo, Shellsburg, Walker, Troy Mills, and Pleasant
Creek State Recreation Area around 505 PM CDT.
Robins, Toddville, and Lafayette around 510 PM CDT.
Other locations in the path of these tornadic storms include
Alburnett.
This includes Interstate 380 between mile markers 29 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4236 9160 4230 9160 4230 9159 4209 9158
4206 9206 4232 9195
TIME...MOT...LOC 2200Z 267DEG 31KT 4232 9185 4208 9194
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
Uttech028
WWUS53 KDVN 152215
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
515 PM CDT Mon Jul 15 2024
IAC019-152224-
/O.CAN.KDVN.TO.W.0056.000000T0000Z-240715T2230Z/
Buchanan IA-
515 PM CDT Mon Jul 15 2024
...THE TORNADO WARNING FOR SOUTHEASTERN BUCHANAN COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern and east central Iowa.
&&
LAT...LON 4230 9179 4230 9159 4209 9158 4207 9195
TIME...MOT...LOC 2214Z 264DEG 28KT 4229 9170 4209 9184
$$
IAC011-113-152230-
/O.CON.KDVN.TO.W.0056.000000T0000Z-240715T2230Z/
Benton IA-Linn IA-
515 PM CDT Mon Jul 15 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR EAST
CENTRAL BENTON AND NORTHWESTERN LINN COUNTIES...
At 514 PM CDT, a severe squall line capable of producing both
tornadoes and extensive straight line wind damage was located along a
line extending from Troy Mills to Shellsburg, moving east at 35 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
These dangerous storms will be near...
Robins, Center Point, Alburnett, Troy Mills, Toddville, Lafayette,
and Pleasant Creek State Recreation Area around 520 PM CDT.
This includes Interstate 380 between mile markers 29 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4230 9179 4230 9159 4209 9158 4207 9195
TIME...MOT...LOC 2214Z 264DEG 28KT 4229 9170 4209 9184
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
UttechWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jul 15, 3:00 PM CDT, 1 hour 51 minutes earlier. Its key messages:
- A Heat Advisory is in effect area-wide today until 8 PM for peak heat indices between 100 to 100 degrees.
- Today's severe thunderstorm outlook has been upgraded to a Moderate Risk (level 4 of 5) for the northern two-thirds of the forecast area. The Enhanced Risk (level 3 of 5) remains to the south. Significant damaging winds are the primary hazard; several tornadoes are also possible.
- A Flood Watch as been issued for counties east and northeast of the Quad Cities. Recent heavy rainfall has saturated the ground, making this area more susceptible to flash flooding. Rainfall rates could peak between 2 - 2.5" per hour.
- Moderate to major river flooding continues on the Mississippi River with most sites crested. The Rock River is now expected to see flooding due to the heavy rains upstream in the past 24 hours.
Area forecast discussion, Jul 15, 3:00 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
300 PM CDT Mon Jul 15 2024
.KEY MESSAGES...
- A Heat Advisory is in effect area-wide today until 8 PM for
peak heat indices between 100 to 100 degrees.
- Today's severe thunderstorm outlook has been upgraded to a
Moderate Risk (level 4 of 5) for the northern two-thirds of
the forecast area. The Enhanced Risk (level 3 of 5) remains
to the south. Significant damaging winds are the primary
hazard; several tornadoes are also possible.
- A Flood Watch as been issued for counties east and northeast
of the Quad Cities. Recent heavy rainfall has saturated the
ground, making this area more susceptible to flash flooding.
Rainfall rates could peak between 2 - 2.5" per hour.
- Moderate to major river flooding continues on the Mississippi
River with most sites crested. The Rock River is now expected
to see flooding due to the heavy rains upstream in the past 24
hours.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 256 PM CDT Mon Jul 15 2024
There is a Moderate Risk (level 4 of 5) for severe weather this
afternoon into tonight for much of the outlook area, with an
Enhanced Risk (level 3 of 5) across the south. Please monitor
the weather closely and heed any warnings issued for your
location!
SPC mesoanalysis early this afternoon showed a mid-level
vorticity max across E South Dakota/SW Minnesota/NW Iowa,
positioned to the south of a 80 kt 300mb jet over northern
Minnesota and Wisconsin. A zone of low-level moisture
convergence was noted (where surface dewpoints were between 75
to 80 degrees!), stretching from central Iowa to the Quad
Cities and into central Illinois.
As large-scale ascent associated with the mid-level impulse
overspreads the area late this afternoon/evening, this quasi-
stationary zone of low- level convergence may aid in focusing
the convective initiation. With extreme instability in place
(3500 - 4500 J/kg MLCAPE), anticipate explosive convective
development and rapid upscale growth into one, or possible a
few, bowing line segments. Forward-propagating Corfidi vectors
and W to SE sloping theta-e and 1000-500mb thickness contours
should help in eventually guiding the MCS to the ESE or SE later
into the evening. CAMs have been consistent on showing
significant severe wind gusts in the strongest bowing segments
and the HREF max wind gust output shows several corridors with
values of 60-70+ kts. Greatest uncertainty is on the exact
placement/track of the dominant surging MCS, with a northern
scenario focused across the NE forecast area (NW Illinois) and
another camp further south which would bring significant winds
to a larger portion of eastern Iowa and northwest Illinois.
To reiterate, today is a favorable setup for a higher end wind
event (scattered 75+ mph gusts) due to a very unstable air mass,
sufficient deep layer shear, steep mid-level lapse rates near 8
C/km, and theta-e index values near 35. A few tornadoes are
possible in association with any surging storm segments as 0-3
km shear of 30+ kts supports development of mesovortices.
There is also potential for very heavy rainfall with PWATs near
2". There could be a zone of training convection that leads to
heavy rainfall totals of 2-4"+. WPC has a Slight Risk for flash
flooding across the outlook area.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 256 PM CDT Mon Jul 15 2024
Cooler and less humid air will move into the region behind a
cold front by Tuesday and last through the end of the week.
Overnight lows in the 50s are forecast on several nights, giving
our air conditioning a bit of a break.
&&
.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1252 PM CDT Mon Jul 15 2024
Main story continues to be on potential for severe storms late
this afternoon through this evening/early tonight. Scattered
storms will develop quickly by the late afternoon near or just
northwest of the area and then grow upscale into one or more
bowing segments. Severe wind gusts are the primary threat and a
few tornadoes are possible. Any storms will bring potential for
brief IFR/LIFR due to visibility reductions and low ceilings.
Mentioned thunderstorm potential in TEMPO groups, but there
remains uncertainty on the exact timing and on the severity of
the wind gusts. Later updates to TEMPOs will likely be needed.
&&
.HYDROLOGY...
Issued at 1111 AM CDT Mon Jul 15 2024
The broad crest on the Mississippi River from Gladstone, IL
(L/D 18) down through Gregory Landing, MO should be completed
within the next 12 to 24 hours.
A significant amount of water is working its way down the Rock
River. This water will slow down and may briefly stop the rate
of fall on the Mississippi River from Rock Island (L/D 15) down
through Gregory Landing for the remainder of the week. By next
weekend and into the following week, the Mississippi River from
Rock Island on downstream will begin falling again.
Tributary Rivers:
The lower Wapsipinicon River near Dewitt, IA will fall below
flood stage this afternoon. Water levels will remain high for
the next several days before they start falling again.
Backwater effects from the Mississippi River will keep the lower
Iowa River just below flood stage for the remainder of the week.
Based on water already in the Rock River basin and forecasted
rainfall over the next 24 hours, the entire length of the lower
Rock River will go into flood. The Joslin and Moline crest
forecasts have jumped into the major flood category based on
the predicted rainfall over the next 24 hours. If the rainfall
is less than expected, then the crest forecasts on the lower
Rock River would be lower.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT this evening for IAZ040>042-
051>054-063>068-076>078-087>089-098-099.
IL...Heat Advisory until 8 PM CDT this evening for ILZ001-002-007-
009-015>018-024>026-034-035.
Flood Watch from 6 PM CDT this evening through late tonight
for ILZ001-002-007-009-016>018.
MO...Heat Advisory until 8 PM CDT this evening for MOZ009-010.
&&
SHORT TERM...Uttech
LONG TERM...Ervin/Uttech
AVIATION...Uttech
HYDROLOGY...08Hazardous weather outlook, Jul 15, 3:45 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 345 PM CDT Mon Jul 15 2024 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-162045- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 345 PM CDT Mon Jul 15 2024 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT The Storm Prediction Center has a Moderate risk, level 4 of 5, for this afternoon and evening for much of eastern Iowa and northwest Illinois. Very damaging winds to 85 mph, very large hail and a few tornadoes are likely. Torrential rain producing flash flooding is also possible. There is a flash flood watch for much of northwest Illinois through tonight. There is an Enhanced risk, level 3 of 5, for southeast Iowa, northeast Missouri, and western Illinois. Supercell thunderstorms with tornadoes and very large hail would initially be most likely in areas north of Interstate 80 this afternoon and early evening, followed by a damaging wind producing line of storms, moving from west to east towards early evening. Late in the evening, storms will become widespread and sink southward, and heavy rain will become the primary threat. Hot and humid conditions will be over the area through early this evening, with heat index readings topping between 100 and 110 degrees. A Heat Advisory is in effect through 8 PM. Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through tonight. GENERAL STORM MOTION OF THE DAY: Toward the east around 30 mph this afternoon then southeast 45 to 60 mph this evening. Haase
In the hours before
Local storm report, Jul 15, 11:49 AM CDT, 5 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
1149 AM CDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM Tstm Wnd Dmg 4 NE Osborn 41.56N 90.22W
07/14/2024 Rock Island IL Public
Several small tree branches down approx. 3-4
inch in diameter reported via social media.
Time estimated from radar.
&&
GROSSLocal storm report, Jul 15, 1:08 PM CDT, 3 hours 43 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Quad Cities IA IL
108 PM CDT Mon Jul 15 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM Tstm Wnd Dmg Hanover 42.25N 90.28W
07/14/2024 Jo Daviess IL Law Enforcement
Corrects previous tstm wnd dmg report from
Hanover. Tree down in Hanover. Time
estimated from radar data.
0740 PM Tstm Wnd Dmg 2 NW Plum River 42.32N 90.01W
07/14/2024 Jo Daviess IL Law Enforcement
Trees down a few miles south of Stockton.
Times estimated from radar data.
0815 PM Tstm Wnd Gst Freeport 42.29N 89.63W
07/14/2024 E50 MPH Stephenson IL Trained Spotter
Estimated 50 MPH wind gust.
0815 PM Tstm Wnd Gst Freeport Albertus 42.25N 89.58W
07/14/2024 M58 MPH Stephenson IL AWOS
AWOS at the Freeport Airport measured a gust
of 58 mph.
0815 PM Tstm Wnd Dmg 2 N Freeport Albertus 42.28N 89.58W
07/14/2024 Stephenson IL Law Enforcement
Tree limbs down.
0825 PM Tstm Wnd Dmg 2 SSW Pearl City 42.24N 89.85W
07/14/2024 Stephenson IL Law Enforcement
Tree limbs blown down.
0839 PM Tstm Wnd Dmg 1 NNE Coleta 41.92N 89.79W
07/14/2024 Whiteside IL Storm Chaser
Tree limb damage. Possible Tornado 839 pm to
843 pm in this area.
0843 PM Flash Flood 2 SE Freeport 42.26N 89.62W
07/14/2024 Stephenson IL Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
0921 PM Hail 1 SE Sherrard 41.31N 90.49W
07/14/2024 M0.75 Inch Mercer IL Public
Report from mPING: Dime (0.75 in.).
0950 PM Rain 2 W Bolton 42.26N 89.77W
07/14/2024 M1.80 Inch Stephenson IL Trained Spotter
Delayed report.
0958 PM Rain 3 N Stockton 42.40N 90.00W
07/14/2024 M1.29 Inch Jo Daviess IL CO-OP Observer
1003 PM Tstm Wnd Gst Lowden 41.86N 90.92W
07/14/2024 E50 MPH Cedar IA CO-OP Observer
1/2 half inch rain in 10 minutes.
1021 PM Tstm Wnd Dmg Park View 41.69N 90.54W
07/14/2024 Scott IA NWS Employee
Delayed report and time estimated from
radar. Several 2-3 inch diameter branches
down. Vehicle damaged.
1035 PM Tstm Wnd Dmg 2 SE Davenport 41.54N 90.57W
07/14/2024 Scott IA Law Enforcement
1500 block of Iowa Street. Tree down on
powerline.
1035 PM Tstm Wnd Dmg 3 SE Davenport 41.53N 90.57W
07/14/2024 Scott IA Law Enforcement
Trees blown down at 7th and Iowa St.
1035 PM Tstm Wnd Dmg 1 N Credit Island 41.52N 90.62W
07/14/2024 Scott IA Law Enforcement
Tree blown down.
1035 PM Tstm Wnd Dmg 2 NE Credit Island 41.52N 90.59W
07/14/2024 Scott IA Law Enforcement
1400 block of west 3rd street. Tree blown
down.
1036 PM Tstm Wnd Dmg 1 SSW Port Byron 41.61N 90.33W
07/14/2024 Rock Island IL Trained Spotter
Delayed report and time estimated from
radar. Large tree down across residential
street.
1046 PM Tstm Wnd Dmg 4 NE Osborn 41.56N 90.22W
07/14/2024 Rock Island IL Public
Several small tree branches down approx. 3-4
inch in diameter reported via social media.
Time estimated from radar.
1054 PM Tstm Wnd Gst 1 NNE Geneseo 41.46N 90.15W
07/14/2024 M62 MPH Henry IL Mesonet
Measured at Bob Reade Field on the north
side of Geneseo.
1100 PM Flash Flood 1 SE Elmoville 42.25N 90.04W
07/14/2024 Jo Daviess IL Law Enforcement
Bethel and East Rush Roads closed due to
flash flooding. Water also affecting Highway
78.
1100 PM Tstm Wnd Dmg Atkinson 41.42N 90.01W
07/14/2024 Henry IL Newspaper
tree limb down on powerlines. Time of the
event estimated using radar.
1100 PM Flash Flood 1 SSE Elmoville 42.25N 90.04W
07/14/2024 Jo Daviess IL Law Enforcement
Bethel and East Rush Roads closed do flash
flooding. Water affecting Illinois Highway
78 as well.
1100 PM Flash Flood 1 SE Elmoville 42.25N 90.04W
07/14/2024 Jo Daviess IL Law Enforcement
Bethel and East Rush roads closed due to
flash flooding. Affecting Illinois Highway
78.
1115 PM Tstm Wnd Dmg Neponset 41.30N 89.79W
07/14/2024 Bureau IL Law Enforcement
powerpoles and a tree down near Neponset.
Time of the event estimated using radar.
1119 PM Tstm Wnd Gst 3 SW Kewanee 41.21N 89.97W
07/14/2024 M58 MPH Henry IL Mesonet
Measured at the Kewanee Airport. (KEZI).
1122 PM Tstm Wnd Dmg 4 NE Galva 41.20N 89.98W
07/14/2024 Henry IL Emergency Mngr
Sheriff reported a tree blocking Midland
Road near the country club. Time of the
event estimated using radar.
1143 PM Tstm Wnd Dmg 2 NE Moronts 41.30N 89.27W
07/14/2024 Putnam IL Law Enforcement
Couple trees downed in Wolf Hollow area.
Time estimated using radar.
1150 PM Tstm Wnd Dmg Mc Nabb 41.18N 89.21W
07/14/2024 Putnam IL Law Enforcement
Large branches of 1 foot plus downed.
1200 AM Rain 2 WSW Loran 42.22N 89.95W
07/15/2024 M1.98 Inch Jo Daviess IL Mesonet
Evening rainfall total.
1200 AM Rain 2 NNE Sterling 41.82N 89.67W
07/15/2024 M2.64 Inch Whiteside IL Mesonet
Evening rainfall total.
0552 AM Rain 3 ENE Garden Plain 41.81N 90.08W
07/15/2024 M1.40 Inch Whiteside IL Trained Spotter
Rainfall total from Sunday.
0612 AM Rain 1 SE Davenport 41.54N 90.59W
07/15/2024 M1.08 Inch Scott IA Trained Spotter
0708 AM Rain 1 NW Davenport 41.56N 90.62W
07/15/2024 M1.20 Inch Scott IA Trained Spotter
Storm total.
0739 AM Rain 1 W Bettendorf 41.56N 90.49W
07/15/2024 M1.67 Inch Scott IA Trained Spotter
Storm total.
0819 AM Rain Preston 42.05N 90.40W
07/15/2024 M2.05 Inch Jackson IA Public
24 hour total.
0848 AM Rain 2 SSE Warner 41.39N 90.37W
07/15/2024 M1.48 Inch Henry IL Trained Spotter
24 hour total.
1009 AM Rain 1 SSW Cordova 41.67N 90.33W
07/15/2024 M1.80 Inch Rock Island IL Trained Spotter
24 hour total.
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:03 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 42 min |
| Jul 14, 7:23 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 39 min |
| Jul 14, 7:49 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 41 min |
| Jul 14, 8:11 PM CDT | Special Weather Statement | DVN | Scott | 49 min |
| Jul 14, 8:38 PM CDT | Special Weather Statement | DVN | Muscatine | 52 min |
| Jul 14, 9:07 PM CDT | Special Weather Statement | DVN | Keokuk | 38 min |
| Jul 14, 9:33 PM CDT | Special Weather Statement | DVN | Clinton, Jackson | 42 min |
| Jul 14, 9:46 PM CDT | Special Weather Statement | DVN | Scott | 44 min |
| Jul 14, 9:51 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 54 min |
| Jul 14, 10:06 PM CDT | Special Weather Statement | DVN | Clinton | 39 min |
| Jul 15, 2:33 AM CDT | Heat Advisory | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 17 hr |
| Jul 15, 3:38 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan | 67 min |
| Jul 15, 4:36 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 54 min |
| Jul 15, 4:56 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Linn | 64 min |
| Jul 15, 4:58 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan | 3 hr |
| Jul 15, 5:20 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Cedar, Delaware, Dubuque, Iowa and 3 more | 70 min |
| Jul 15, 5:22 PM CDT | Tornado Warning | DVN | Benton, Buchanan, Delaware, Linn | 38 min |
| Jul 15, 5:34 PM CDT | Tornado Warning | DVN | Cedar, Jones, Linn | 41 min |
| Jul 15, 5:35 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Linn | 3 hr |
| Jul 15, 5:44 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jackson, Jones | 61 min |
| Jul 15, 5:54 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Cedar, Clinton, Delaware, Dubuque, Jackson and 3 more | 66 min |
| Jul 15, 6:08 PM CDT | Flash Flood Warning | DVN | Linn | 3 hr |
| Jul 15, 6:10 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Jefferson, Johnson, Keokuk, Linn and 1 more | 65 min |
| Jul 15, 6:15 PM CDT | Flash Flood Warning | DVN | Delaware, Dubuque | 2 hr |
| Jul 15, 6:19 PM CDT | Tornado Warning | DVN | Cedar, Clinton, Jackson, Jones | 41 min |
| Jul 15, 6:27 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Muscatine, Scott | 63 min |
| Jul 15, 6:28 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque, Jackson | 77 min |
| Jul 15, 6:42 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Scott | 78 min |
| Jul 15, 6:47 PM CDT | Flash Flood Warning | DVN | Dubuque, Jackson | 78 min |
| Jul 15, 6:55 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Jefferson, Louisa, Muscatine, Van Buren and 1 more | 50 min |
| Jul 15, 6:58 PM CDT | Tornado Warning | DVN | Clinton, Scott | 47 min |
Nearby
Tornado Warnings in Iowa, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.